Alert archive / Florida / Beach Hazards Statements in 2024

Beach Hazards Statement 20, NWS Melbourne, FL

June 1, 20245 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Jun 1, 2024, 3:27 AM EDT for 5 counties in Florida. It took effect at Jun 1, 2024, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 3:27 AM EDT (07:27 UTC)
In effect from
Jun 1, 2024, 4:00 AM EDT
Expired
Jun 2, 2024, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WHUS42 KMLB 010727
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
327 AM EDT Sat Jun 1 2024

FLZ141-154-159-164-347-447-647-747-020800-
/O.NEW.KMLB.BH.S.0020.240601T0800Z-240602T0800Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
327 AM EDT Sat Jun 1 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Rough surf and a Moderate risk of life threatening rip
  currents is expected.

* WHERE...The beaches of Volusia, Brevard, Indian River, Saint
  Lucie and Martin counties. 

* WHEN...Through late tonight.

* IMPACTS...Breezy east winds 15 to 20 mph with some higher gusts
  will produce rough surf. A Moderate risk of rip currents also
  exists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 2:01 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 1, 2:01 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
201 AM EDT Sat Jun 1 2024

...New AVIATION, PREVIOUS DISCUSSION...

.AVIATION...
(06Z TAFs)
Issued at 148 AM EDT Sat Jun 1 2024

VFR and dry conditions are forecast through the TAF period.
Northeast winds at 4-8kts inland and 10-12kts along the coast are
forecast to increase after 12Z-15Z with gusts to 20-26kts this
afternoon. Winds will gradually diminish into the late evening and
overnight hours from the east. SCT clouds (potentially BKN mainly
near the coast) at around 040-050kft are forecast this afternoon.

&&

.UPDATE... (Through Saturday)
Issued at 949 PM EDT Fri May 31 2024

Key Messages:

- Most areas to remain dry through Saturday. A few sprinkles
  possible overnight, with isolated showers along the Treasure
  Coast.

- Deteriorating boating conditions through tomorrow.

- Somewhat better chances for showers and storms from Sunday into
  early next week.

Another quiet evening of weather across East Central Florida. RAP
analysis indicates an initial surge of drier air is sweeping
southward into the area, leading to more comfortable humidity for
the end of May. However, a bit of moisture remains trapped near
the top of the PBL, which could be enough to spark a few onshore-
moving sprinkles overnight near the coast. Additional modified
continental air reaches the district Saturday, leading to a
mainly dry forecast. The exception to this will be the southern
Treasure Coast where PW values remain just high enough to support
20% shower/storm chances in the afternoon.

Sprawling high pressure continues to pass by to our north. As it
does, expect continued breezy conditions near the coast
overnight, holding temperatures in the mid/upper 70s along and
east of US-1. Elsewhere, upper 60s/low 70s will be commonplace.
East breezes will likely gust from 15-25 mph again on Saturday.
Highs will warm into the mid 80s beachside to near 90 from the
Kissimmee Basin into Lake County.

You will find patchy smoke in the digital forecast south of
Holopaw (Osceola Co) and near Palm City (Martin Co) due to nearby
wildfires. This may cause locally reduced visibility; slow down
and increase following distance if you encounter smoke while
driving. Breezy and dry conditions could cause any active fires to
quickly spread on Saturday.

&&

.PREVIOUS DISCUSSION... (Through Friday)
Issued at 219 PM EDT Fri May 31 2024

For the weekend, high pressure will push SE and off the Carolina
coast Sat then push seaward Sun with a trailing ridge axis
extending westward across north FL. The wind flow will veer
Easterly and remain quite breezy/gusty on Sat, even windy at the
coast 15-25 mph with higher gusts. On Sun, the pressure gradient
eases as the high moves away and its ridge axis settles closer to
the area so not quite as breezy. While a mostly dry airmass will
remain in place, there should be enough moisture across southern
sections to produce isolated to scattered showers (20-30%) moving
onshore the Treasure coast. Models are trying to hint at a little
moisture even pushing further northwestward on Sun, but remain
skeptical. Max temps will be very close to seasonable with mid to
upper 80s coast and lower 90s inland. But the persistent onshore
flow will produce smaller diurnal temp ranges along the coast,
keeping min temps there in the mid 70s, possibly upper 70s. Next
week, the dry airmass will gradually modify with rain/storm
chances slowly increasing 20-40 percent Mon, 30-40 percent Tue-
Thu. Temperatures will also begin a slow climb, returning to the
mid 90s interior Wed-Thu.

&&

.MARINE...
Issued at 949 PM EDT Fri May 31 2024

Overnight...Small Craft Advisory now in effect for all local
waters from Brevard Co southward as winds are freshening due to a
tightening pressure gradient. ENE winds 15-20 KT with seas
building to 3-5 FT nearshore, 4-6 FT offshore. Slight chance for a
shower.

Extended Marine Forecast Discussion Modified...

Sat-Tue...High pressure will push seaward with a trailing ridge axis
extending westward across north Florida into early next week. The
pressure gradient will remain tightest across the southern waters
and will support 20 kts through Sat so continue a Small Craft Adv
(SCA) south of Sebastian Inlet until 02Z/10PM Sat night, but will
end SCA across the Brevard waters at 14Z/10AM. Conditions gradually
improve Sun through Tue as the trailing ridge axis settles across
north FL and eases the easterly pressure gradient which will still
support 10-15 kts. Seas reach 6-7 ft in the Gulf Stream south of the
Cape on Sat. Seas will fall below 5 ft offshore Sun. Seas 3-4 ft Mon
and 2-3 ft Tue.

&&

.FIRE WEATHER...
Issued at 219 PM EDT Fri May 31 2024

Sat-Tue...The breezy/gusty onshore (ENE/E) flow will continue
into the weekend as the pgrad remains fairly tight. Shower and
lightning storm chances will remain below normal through the
weekend. The best chance for convection will be along the Treasure
Coast. Min RH values will hover near 35% across interior sections
each afternoon while holding between 45% and 55% along the coast.
The increase in wind speeds will produce Very Good to Excellent
dispersion values and combined with increasingly dry fuels, will
produce very sensitive fire weather conditions thru at least Sat
across all of east central Florida. Any new or ongoing fires may
spread rapidly. Scattered showers and storms should gradually
increase in coverage next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  71  86  70 /   0   0  30  20
MCO  88  70  89  71 /   0   0  40  20
MLB  85  73  86  73 /  10  20  50  30
VRB  86  72  86  72 /  10  20  50  40
LEE  89  70  91  72 /  10  10  30  10
SFB  88  70  89  71 /   0   0  30  10
ORL  88  71  90  72 /   0   0  40  10
FPR  86  71  86  71 /  10  30  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EDT this morning for AMZ552-572.

     Small Craft Advisory until 10 PM EDT this evening for AMZ555-575.

&&

UPDATE...Heil
AVIATION...Fehling
Hazardous weather outlook, May 31, 8:50 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
850 PM EDT Fri May 31 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-011300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
850 PM EDT Fri May 31 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE SMOKE IMPACT...
Wildfires near Palm City, in Martin County, and Holopaw, in
Osceola County, will produce patchy smoke overnight. In Martin
County, this may affect I-95 and Martin Highway. In Osceola
County, this may affect US-441 and Florida's Turnpike. Increase
following distance and use low beam headlights if encountering
reduced visibility. Heed any road restrictions as posted by local
officials.

.RIP CURRENT IMPACT...
A Moderate Risk of dangerous rip currents exists at all central
Florida Atlantic beaches.

.WIND AND SEA IMPACT...
Boating conditions are deteriorating tonight as northeast winds
increase to around 20 knots from near Cape Canaveral southward.
Choppy seas will build to 3 to 5 feet nearshore, and 4 to 6 feet
offshore, overnight. A Small Craft Advisory is in effect from
Brevard County southward out to 60 nautical miles.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A Moderate to High risk of life-threatening rip currents will
exist at all central Florida Atlantic beaches this weekend. Breezy
East winds on Saturday will produce rough surf.

Sensitive fire weather conditions will continue across east
central Florida on Saturday due to gusty East winds and mainly dry
conditions.

There will be chance of a few lightning storms across the area on
Sunday.

Over the local Atlantic waters, poor to hazardous boating
conditions will exist on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Heil

Nearby

Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.